0
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Methadone, Metoclopramide and Metronidazole Interaction Causing Torsades de Pointes

      case-report

      Read this article at

      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          There are several classes of medications that can cause prolongation of the corrected QT (QTc) interval and potentially Torsades de Pointes (TdP). Most of these medications are commonly used in the emergency department, and interaction between these medications increases the risk of this iatrogenic complication. We describe a patient on methadone therapy who developed TdP after she received metoclopramide and metronidazole. Interaction between different classes of medications can increase the risk of QTc prolongation and TdP. Awareness of this condition and its risk factors need continuous reinforcement among all hospital personnel to reduce the risk of this life-threatening complication.

          Related collections

          Most cited references18

          • Record: found
          • Abstract: not found
          • Article: not found

          2017 AHA/ACC/HRS Guideline for Management of Patients With Ventricular Arrhythmias and the Prevention of Sudden Cardiac Death

            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation.

              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              Drug-induced prolongation of the QT interval.

              Dan Roden (2004)
                Bookmark

                Author and article information

                Journal
                Clin Pract
                Clin Pract
                clinpract
                Clinics and Practice
                MDPI
                2039-7275
                2039-7283
                07 February 2021
                March 2021
                : 11
                : 1
                : 101-105
                Affiliations
                [1 ]Department of Internal Medicine, Mayo Clinic, 3500 San Pablo Road S, Jacksonville, FL 32224, USA
                [2 ]Department of Internal Medicine, Yale University School of Medicine, New Haven, CT 06510, USA; Nithik23@ 123456gmail.com
                [3 ]Department of Cardiology, Yale University School of Medicine, New Haven, CT 06510, USA; Jaime.Gerber@ 123456yale.edu
                Author notes
                [* ]Correspondence: Gnanapandithan.Karthik@ 123456mayo.edu ; Fax: +1-903-953-2848
                Article
                clinpract-11-00015
                10.3390/clinpract11010015
                7931031
                33562182
                3847d263-7133-4d40-88b8-540fefee6286
                © 2021 by the authors.

                Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license ( http://creativecommons.org/licenses/by/4.0/).

                Categories
                Case Report

                Comments

                Comment on this article